Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Convolution quadrature time discretization of fractional diffusion-wave equations


Authors: Eduardo Cuesta, Christian Lubich and Cesar Palencia
Journal: Math. Comp. 75 (2006), 673-696
MSC (2000): Primary 65R20, 65M15; Secondary 26A33, 45K05
Published electronically: January 23, 2006
MathSciNet review: 2196986
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We propose and study a numerical method for time discretization of linear and semilinear integro-partial differential equations that are intermediate between diffusion and wave equations, or are subdiffusive. The method uses convolution quadrature based on the second-order backward differentiation formula. Second-order error bounds of the time discretization and regularity estimates for the solution are shown in a unified way under weak assumptions on the data in a Banach space framework. Numerical experiments illustrate the theoretical results.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65R20, 65M15, 26A33, 45K05

Retrieve articles in all journals with MSC (2000): 65R20, 65M15, 26A33, 45K05


Additional Information

Eduardo Cuesta
Affiliation: Departamento de Matemática Aplicada, Escuela Politécnica, Universidad de Valladolid, Francisco de Mendizábal 1, 47014, Valladolid, Spain
Email: eduardo@mat.uva.es

Christian Lubich
Affiliation: Mathematisches Institut, Universität Tübingen, Auf der Morgenstelle 10, D-72076 Tübingen, Germany
Email: lubich@na.uni-tuebingen.de

Cesar Palencia
Affiliation: Departamento de Matemática Aplicada, Facultad de Ciencias, Universidad de Valladolid, Prado de la Magdalena s/n, 47005, Valladolid, Spain
Email: palencia@mac.cie.uva.es

DOI: http://dx.doi.org/10.1090/S0025-5718-06-01788-1
PII: S 0025-5718(06)01788-1
Keywords: Anomalous diffusion, parabolic equation with memory, time discretization, convolution quadrature, fractional BDF method, error analysis, regularity
Received by editor(s): January 20, 2004
Received by editor(s) in revised form: September 29, 2004
Published electronically: January 23, 2006
Additional Notes: The first and third authors were supported by Grant MCYT BFM2001-2013 cofinanced by FEDER funds. The second author was supported by DFG SFB 382
Article copyright: © Copyright 2006 American Mathematical Society